Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 18, NWS Wichita, KS

May 23, 2008Barton County, Rice County, Kansas

NWS Wichita, KS issued this tornado warning at May 23, 2008, 10:20 PM CDT for Barton County, Rice County, Kansas. It was in force for 26 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 10:20 PM CDT (03:20 UTC)
Expired
May 23, 2008, 10:46 PM CDT
In force
26 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 10:30 PM CDTTORNADO 18 Se Great Bend, KSHOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE DESTROYED.
May 23, 10:30 PM CDTTORNADO8 Se Great Bend, KSHOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE DESTROYED.
May 23, 10:32 PM CDTHAIL 0.883 S Ellinwood, KSDIME TO NICKEL SIZED HAIL SOUTH OF ELLINWOOD.
May 23, 10:38 PM CDTTORNADO 010 Ese Great Bend, KSBRIEF TOUCHDOWN IN OPEN COUNTRY. MINOR DAMAGE TO TREES AND 5 POWER POLES BLOWN DOWN.
May 23, 10:38 PM CDTTORNADO5 Sse Ellinwood, KSREPORTED TORNADO ON THE GROUND SOUTH OF ELLINWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 8:48 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 240320
TORICT
KSC009-159-240415-
/O.NEW.KICT.TO.W.0018.080524T0320Z-080524T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 1115 PM CDT.

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A TORNADO NEAR ELLINWOOD...OR 13 MILES SOUTHEAST OF GREAT
  BEND...MOVING NORTHEAST AT 51 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHASE...ELLINWOOD...GENESEO...SILICA.

A LARGE AND DESTRUCTIVE TORNADO IS ON THE GROUND MOVE INTO YOUR
TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE
INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE.
LEAVE AUTOMOBILES AND MOBILE HOMES...WHICH OFFER LITTLE PROTECTION
FROM A TORNADO.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
      3825 9876
TIME...MOT...LOC 0320Z 221DEG 44KT 3829 9857

$$

ES
3 follow-up statements
000 
WWUS53 KICT 240327
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT FRI MAY 23 2008

KSC009-159-240415-
/O.CON.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1026 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES UNTIL 1115 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO 
WAS LOCATED 10 MILES SOUTHWEST OF ELLINWOOD...OR 12 MILES SOUTHEAST 
OF GREAT BEND...MOVING NORTH AT 30 MPH. THIS IS A DANGEROUS 
THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES.

THE TORNADO WILL BE...
  NEAR ELLINWOOD BY 1045 PM CDT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
      3825 9876
TIME...MOT...LOC 0326Z 200DEG 26KT 3824 9867

$$

BOWMAN
000 
WWUS53 KICT 240340
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT FRI MAY 23 2008

KSC009-159-240415-
/O.CON.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1040 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES UNTIL 1115 PM CDT...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR ELLINWOOD...OR 13
MILES EAST OF GREAT BEND...MOVING NORTHEAST AT 41 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN RICE AND
SOUTHEASTERN BARTON COUNTIES...INCLUDING THE TOWNS OF ELLINWOOD AND 
SILICA. THIS IS A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING 
TORNADOES.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
      3825 9876
TIME...MOT...LOC 0340Z 221DEG 36KT 3836 9855

$$

BOWMAN
000 
WWUS53 KICT 240346
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CDT FRI MAY 23 2008

KSC009-159-240356-
/O.CAN.KICT.TO.W.0018.000000T0000Z-080524T0415Z/
BARTON KS-RICE KS-
1046 PM CDT FRI MAY 23 2008

...THE TORNADO WARNING FOR NORTHWESTERN RICE AND SOUTHEASTERN BARTON
COUNTIES HAS BEEN CANCELLED...

AT 1045 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3851 9859 3850 9840 3852 9812 3826 9846
      3825 9876
TIME...MOT...LOC 0346Z 221DEG 44KT 3853 9830

$$

BOWMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 7:01 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 23, 7:01 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT FRI MAY 23 2008

.AVIATION...00Z TAF ISSUANCE

THE MAIN CONCERN WITH THIS TAF ISSUANCE WILL BE THE POTENTIAL
ELEVATED CONVECTION TO MOVE INTO THE AREA AGAIN TONIGHT.

LATEST RADAR LOOP WAS SHOWING NUMEROUS TORNADIC SUPERCELLS
CONTINUING TO MOVE THROUGH WESTERN KANSAS. THESE STORMS WILL
GENERALLY REMAIN WEST OF THE AREA THIS EVENING. HOWEVER...WE ARE
WATCHING OKLAHOMA AGAIN WITH THE POTENTIAL FOR THESE STORMS TO SPAWN
MORE STORMS FURTHER EAST THIS EVENING AS THE UPPER LEVEL WAVE MOVES
AND CAUSES THE LOW LEVEL JET TO REALLY KICK IN. TIMING OF THESE
STORMS LOOK TO BE AROUND 03Z-05Z ACROSS THE
RUSSELL...SALINA...HUTCHINSON AND WICHITA TAF SITES. WE HAVE NOT
INSERTED ANY TEMPO GROUPS AT THIS POINT EXCEPT FOR RUSSELL.
HOWEVER...WE ARE GOING TO INCLUDE VCTS UNTIL WE GET A BETTER FEEL ON
THE TIMING AND COVERAGE OF THESE STORMS FOR THE REMAINDER OF THE
AREA. WE DO NOT PLAN ON INSERTING PREDOMINANT MVFR CEILINGS UNTIL
LATER TONIGHT...BUT WE MAY HAVE INSERT TEMPO GROUPS ACROSS WICHITA
DURING THE NEXT COUPLE OF HOURS SINCE WE ARE STILL CAPPED.

COX
&&

.PREV DISCUSSION... /ISSUED 327 PM CDT FRI MAY 23 2008/

DISCUSSION...
FORECAST CHALLENGES/CONCERN/HIGHLIGHTS FOCUS ON THUNDERSTORM CHANCES
THIS EVENING...THROUGH THE WEEKEND...AND THROUGH EARLY/MID NEXT WEEK.

LATEST SURFACE ANALYSIS INDICATES AN OLD OUTFLOW BOUNDARY/WARM FRONT
EXTENDING FROM NORTHEAST COLORADO EAST/SOUTHEAST THROUGH CENTRAL AND
EASTERN-CENTRAL KANSAS. A DRYLINE EXTENDS SOUTHWARD FROM THE DRYLINE
ACROSS WESTERN KANSAS. IN THE MID/UPPER LEVELS...A
SHORTWAVE/POTENTIAL VORTICITY ANOMALY IS PROGRESSING NORTHEAST
ACROSS THE SOUTHERN ROCKIES/SOUTHERN HIGH PLAINS.

TORNADO WATCH HAS RECENTLY BEEN ISSUED FOR WESTERN
KANSAS...INCLUDING BARTON AND RUSSELL COUNTIES THROUGH 10 PM. AS
HEATING CONTINUES AND CONVERGENCE ALONG DRYLINE INCREASES THIS
AFTERNOON IN RESPONSE TO APPROACHING SHORTWAVE...THUNDERSTORMS
SHOULD CONTINUE TO DEVELOP ALONG THE DRYLINE ACROSS WESTERN KANSAS
THROUGH THE EASTERN TEXAS PANHANDLE/FAR WESTERN OKLAHOMA. DEEP LAYER
SHEAR INCREASING TO 60-80 KTS IN RESPONSE TO APPROACHING JET STREAK
ALONG WITH 3000-4000 J/KG MLCAPE WILL RESULT IN SUPERCELL
THUNDERSTORMS. ADDITIONALLY...THERE IS SOME CONCERN THAT
THUNDERSTORMS WILL INITIATE NEAR/ALONG THE OLD OUTFLOW BOUNDARY
ACROSS CENTRAL KANSAS...DESPITE MODELS INDICATING THIS BOUNDARY
WASHING OUT BY EVENING. SUFFICIENT DEEP LAYER SHEAR AND INSTABILITY
WOULD PROMOTE SUPERCELLS WITH ANY STORMS THAT CAN FIRE...ALTHOUGH
STORM MOTION DIRECTED NORTHEAST WOULD RAPIDLY MOVE STORMS INTO MORE
STABLE AIR TO THE NORTH.

ANTICIPATING ANY ACTIVITY THAT DEVELOPS ACROSS WESTERN PORTIONS OF
KANSAS AND OKLAHOMA TO MOVE NORTHEAST THIS EVENING AND AFFECT
WESTERN PORTIONS OF THE FORECAST AREA. BACKING SURFACE WINDS THIS
EVENING (AS ADVERTISED BY MOST MODELS) AND INCREASING LOW-LEVEL JET
WILL DRAMATICALLY INCREASE LOW-LEVEL SHEAR/HELICITY VALUES. ANY
STORMS THAT INGEST THIS HELICITY-RICH AND UNSTABLE AIRMASS WILL HAVE
THE POTENTIAL TO PRODUCE TORNADOES...SOME POTENTIALLY STRONG AND/OR
LONG-TRACKED GIVEN THE HIGH SHEAR AND INSTABILITY
COMBINATION...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. AT THIS
POINT IT APPEARS THIS BEST HIGH-END SEVERE THREAT WILL BE WEST OF
I-135 THIS EVENING. LATER TONIGHT...STRONG LOW-LEVEL MOISTURE
TRANSPORT SHOULD RESULT IN THUNDERSTORM SUSTAINING AND/OR
REDEVELOPING ACROSS THE AREA...ESPECIALLY THE WESTERN HALF OF THE
FORECAST AREA. DEGREE OF INSTABILITY/SHEAR WILL PROMOTE
STRONG/SEVERE STORMS CAPABLE OF DAMAGING WINDS...LARGE HAIL AND
HEAVY RAINFALL ALL NIGHT.

POTENTIAL FOR SEVERE WEATHER MAY EXIST AGAIN ON SATURDAY
AFTERNOON/EVENING ACROSS MAINLY CENTRAL/SOUTH-CENTRAL KANSAS. THREAT
DOESNT LOOK QUITE AS CERTAIN AS THIS EVENING DUE TO QUESTIONABLE
DRYLINE CONVERGENCE AND LESS UPPER SUPPORT. HOWEVER...IF STORMS CAN
FIRE...AMPLE INSTABILITY AND MODEST DEEP LAYER SHEAR WILL PROMOTE
SEVERE STORMS.

ECMWF AND GFS INDICATE A STRONG COLD FRONT SURGING SOUTH ACROSS THE
FORECAST AREA EARLY/MID NEXT WEEK...INTO A VERY UNSTABLE AIRMASS.
ALTHOUGH DEEP LAYER SHEAR WILL LIKELY BE MARGINAL DUE TO PROXIMITY
OF MID/UPPER RIDGING...SUFFICIENT INSTABILITY AND STRONG LOW-LEVEL
JET MAY PROMOTE WIDESPREAD STORMS ALONG THE FRONT. BEST CHANCES
APPEAR TO BE MONDAY EVENING THROUGH TUESDAY. STAY TUNED.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  88  68  90 /  50  30  30  20
HUTCHINSON      69  88  67  91 /  50  30  30  20
NEWTON          69  87  68  90 /  50  30  30  20
ELDORADO        69  87  69  89 /  40  30  30  20
WINFIELD-KWLD   69  88  69  89 /  40  30  20  20
RUSSELL         68  88  63  91 /  70  30  40  30
GREAT BEND      67  88  64  91 /  70  30  40  30
SALINA          68  87  66  91 /  60  30  40  30
MCPHERSON       68  88  67  91 /  50  30  40  20
COFFEYVILLE     69  86  70  88 /  30  30  20  20
CHANUTE         69  86  69  88 /  30  30  20  20
IOLA            69  86  69  88 /  30  30  20  20
PARSONS-KPPF    69  86  69  88 /  30  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 23, 9:25 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI MAY 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
925 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TORNADIC SUPERCELLS WILL BE MOVING INTO AREAS MAINLY WEST
OF THE INTERSTATE 135 AND INTERSTATE 35 CORRIDOR IN CENTRAL AND
SOUTH CENTRAL KANSAS THIS EVENING. THESE STORMS WILL BE CAPABLE OF
PRODUCING AT LEAST GOLF BALL SIZE HAIL...DAMAGING WINDS AND EVEN A
STRONG TORNADO.

A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS
UNTIL MIDNIGHT. SEE THE LATEST HIGH WIND WARNING FOR FURTHER
DETAILS.

A LINE OF STRONG TO SEVERE STORMS IN WESTERN KANSAS WILL ALSO BE
MOVING INTO CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. EVEN
THOUGH THE TORNADO THREAT SHOULD WANE AFTER MIDNIGHT...THE LARGE
HAIL AND DAMAGING WIND THREAT WILL LIKELY CONTINUE AS FAR EAST AS
THE FLINT HILLS...WITH EVEN A STRONG TO SEVERE STORMS POSSIBLE OVER
FAR SOUTHEAST KANSAS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SATURDAY
THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA.
ANY STORM THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE
TO BECOME SEVERE. THE GREATEST THREAT ON SATURDAY AND SUNDAY WILL
BE CONFINED GENERALLY TO CENTRAL AND SOUTH-CENTRAL KANSAS...WHILE
THE THREAT FOR MONDAY AND TUESDAY WILL GRADUALLY SHIFT SOUTH
ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE A THREAT SATURDAY THROUGH TUESDAY.

WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY
WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE
CONTINUE TO REFINE THE SEVERE99 WEATHER THREAT AREAS. ALSO...STAY
TUNED FOR ANY WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED DURING THE EVENING AND OVERNIGHT
HOURS BOTH TONIGHT AND SATURDAY ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

In the hours before

Local storm report, May 23, 9:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     NON-TSTM WND GST RUSSELL AIRPORT         38.87N 98.82W
05/23/2008  M61.00 MPH       RUSSELL            KS   ASOS

&&

CDB
Local storm report, May 23, 9:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND DMG     PAWNEE ROCK             38.27N 98.98W
05/23/2008                   BARTON             KS   LAW ENFORCEMENT

            PAWNEE ROCK IS WITHOUT POWER DUE TO HIGH WINDS.

&&

JMB
Local storm report, May 23, 9:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     NON-TSTM WND DMG PAWNEE ROCK             38.27N 98.98W
05/23/2008                   BARTON             KS   LAW ENFORCEMENT

            PAWNEE ROCK IS WITHOUT POWER DUE TO HIGH WINDS.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:10 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell3 hr
May 23, 10:51 PM CDTTornado WarningICTKingman, Reno54 min
May 23, 11:42 PM CDTTornado WarningICTReno33 min
May 24, 12:13 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice, Sedgwick62 min
May 24, 12:22 AM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
May 24, 12:54 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno, Sedgwick, Sumner66 min
May 24, 12:56 AM CDTAreal Flood WarningICTReno4 hr
May 24, 1:03 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion57 min
May 24, 1:28 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick62 min
May 24, 1:40 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner39 min
May 24, 2:03 AM CDTSevere Thunderstorm WarningICTButler, Chase, Elk, Greenwood, Marion57 min
May 24, 2:42 AM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
May 24, 3:02 AM CDTAreal Flood WarningICTCowley, Sumner3 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.